How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask DrRussMD Your Own Question
DrRussMD
DrRussMD, Board Certified Physician
Category: Medical
Satisfied Customers: 63986
Experience:  Internal Medicine--practice all of internal medicine, all ages, family, health, prevention, complementary medicine, etc.
24257177
Type Your Medical Question Here...
DrRussMD is online now
A new question is answered every 9 seconds

I have been suffering severe anxiety brought on by a

Customer Question

Hi Doctor- i have been suffering severe anxiety brought on by a developing medical condition of my wife and I guess some sort of mid-life crisis- and my doctor prescribed zolft 150 mg, klonopin 1m, and trzadone for sleep 50m which has been an issue. I have been very anxious and my heart races - and i feel shaky. I can't tell if it's the meds or of its the anxiety!! Do you have any insight? My heart rate stays about 80 beats per minute but it is so unsettling.
Do you have any insight?
Submitted: 1 year ago.
Category: Medical
Expert:  Dr. David replied 1 year ago.

This is Dr. David

your heart racing is from your anxiety. not from the medications.

the zoloft can take 4-6 weeks to start working, so you have to keep taking it and be patient.

the klonopin will help with anxiety right away and is a long term medication so use it everyday.

you can ask your doctor for a beta blocker like atenolol or metoprolol which can help slow down your heart so it is not beating so fast.

stay on the zoloft and give it time to work

ask to see a psychotherapist who can work with you on cognitive behavioral therapy which can help bring down your anxiety symptoms

let me know if you have other questions.

if done for now, please leave positive rating above the chat box so I can get credit for helping you today

we only get credit for helping clients after positive feedback

you can always reach me with "a question for Dr. David" in the medicine or oncology categories if you have any other questions

here is my website if you need to reach me again:

http://www.justanswer.com/medical/expert-dr-david/

Thanks for using JustAnswers.com

Expert:  DrRussMD replied 1 year ago.

Hello

I disagree

We can not say this is not your heart without exam and testing.

To do so would not meet a correct medical standard.

You need to talk with your doctor now

You need an EKG

Also maybe a holter monitor.

In addition, these medications occasionally cause heart rhythm problems, and that can be dangerousl

Get seen today.

Play it safe.

I am a double board certified US doctor.

Please click a positive

I will always give you safe, accurate, precise and comprehensive answers.

Find me by request as needed.

Expert:  DrRussMD replied 1 year ago.

let me know if you have further questions. If you appreciate my intervention, please click a positive on my post.

Also, find me if you want to go further int potential treatments, integrative medicine, etc.

I am board certified in integrative medicine, internal medicine, trained in functional medicine and homeopathy, etc. I am here daily: use my request link as needed and “for Dr. Thomas” in the question title. Give that link to friends, family, associates, etc. Find me as needed for correct, safe and accurate answers.

Expert:  Dr. David replied 1 year ago.

This is Dr. David

I was the first expert to help you.

I suspect your racing heart is due to your anxiety.

I suggested you give the zoloft more time to work

and to talk to your doctor about a beta blocker to help decrease fast heart rate.

anxiety can cause you to feel shaky as well

did you see my reply above?

Customer: replied 1 year ago.
but i've been taking the zoloft for almost 6 weeks - how long should it be taking?
Expert:  Dr. David replied 1 year ago.

I see. you need to continue to take it

have you noticed any improvements of your anxiety symptoms?

you might need to talk to your doctor about increasing the dose after 8-10 weeks if your anxiety is still severe

ask about a beta blocker to help slow down your fast heart rate.

Expert:  DrRussMD replied 1 year ago.

Hello

I completely disagree

If no action after 6 weeks, you need to see your doctor.

In addition, you need a heart assessment.

Anything else at this point is NOT standard of care medicine.

8 to 10 weeks is WAY longer than experienced clinicians wait if a medicine like zolof is not working.

I never wait more than 4 weeks in general, 6 tops. Of course, I am a board ceritifed clinical doctor and that means the type of doctor who has primary care responsibilities for patients' medications, and I have for over 20 years.

That decision, to wait longer without evaluation, should never be made on line by someone who is not your doctor.

Take a look at the cardiovascular side effects of zoloft here: up to 10% of patients have palpitations..but there are others:

http://www.drugs.com/sfx/zoloft-side-effects.html

This is FDA information.

See a doctor today if possible.

Click a positive here. I am in medical daily for accurate, up to date, safe, precise and comprehensive answers.

I will always give you safe answers.

dt